fentanyl

Fentanyl Overdose

Strong warnings and precautions accompany every prescription of Fentanyl for a reason. The powerful narcotic painkiller has been linked to a number of overdoses, some fatal. Such cases prompted the U.S. Food and Drug Administration to release a public health advisory in 2007 to alert patients, health care workers and others to important safety information. It’s essential that dosing instructions are followed exactly to prevent potentially serious and fatal medical complications. The transdermal skin patch Duragesic, which contains Fentanyl, is intended for only those patients who need around-the-clock, serious pain relief. It is not recommended for short-term use, for those not already tolerant to opioids or post-surgically. The FDA recommends that patients are prescribed the lowest possible dose to treat their pain. Because animals or small children could overdose or die if exposed to Fentanyl, it’s imperative that patients store and dispose of their medication appropriately. Fentanyl is also marketed as Actiq in lozenge form. A Fentanyl overdose can be accidental or intentional in nature.

What to Watch Out For: Signs of Fentanyl Overdose

A dangerous amount of Fentanyl could be released and the flood the system if patients do any of the following: use other medications that affect brain function including other opiates and benzodiazepines; consume alcohol; ingest any other medications or foods that could affect the way the body metabolizes Fentanyl, such as grapefruit or grapefruit juice; or if they experience a rise in body temperature or are exposed to heat. Signs of a Fentanyl overdose may vary from patient to patient but could include: labored or shallow breathing, small pupils, cold and clammy skin, extreme fatigue, extreme sleepiness or sedation, inability to talk or walk normally, confusion, fainting and dizziness. Medical attention should be sought immediately if you or someone else is displaying any of these signs. Tampering with the drug in any way can lead to serious complications. Applying more patches than prescribed can lead to death. Clusters of major cities have reported accidental, fatal overdoses linked to the use of cocaine and heroin laced with Fentanyl. Some illicit drug users may not be aware that what they’re buying has been laced with the drug.

Fentanyl Addiction Can Be Treated Safely and Humanely

The Waismann Method of rapid detox treats Fentanyl addiction safely and with compassion. We know most of our patients didn’t intend to become addicted and we strive to provide care that doesn’t strip you of your dignity. Our medical procedure is performed in an accredited hospital and takes less than two hours. We use medicine to cleanse the Fentanyl from patients’ opiate receptors while they are under deep sedation administered by board-certified anesthesiologists. The withdrawal phase is accelerated and occurs while the patients are sedated. They awake opiate-free without awareness of withdrawal symptoms that occurred. Our transitional living facility, Domus Retreat, is also available to help guests continue their recovery. Here, they’re offered individually prepared meals, biofeedback therapy, massage therapy, and group and individual counseling.

Recent Newsletters
Find Help for Opiate Addiction
Call us today for more information about rapid detox treatment for prescription drug addiction to discuss how Waismann Method treatment can free you from your dependency and get your life back.
(888) 987-4673 - (888) 987-HOPE
Call (310) 205-0808
Call (310) 927-7155 Weekends & Evenings.
Or send us a Contact Waismann Method Treatment
("sent_an_offline_message"); });